Alert archive / California / Storm Watches in 2011
Storm Watch 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this storm watch at Mar 18, 2011, 2:35 PM PDT. It took effect at Mar 19, 2011, 11:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 18, 2011, 2:35 PM PDT (21:35 UTC)
- In effect from
- Mar 19, 2011, 11:00 PM PDT
- Expired
- Mar 19, 2011, 9:32 AM PDT
- In force
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this storm watch went out at Mar 18, 2:30 PM PDT, 5 minutes earlier.
Area forecast discussion, Mar 18, 2:30 PM PDT, 5 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 PM PDT FRI MAR 18 2011 .SYNOPSIS... THE FIRST IN A SERIES OF STORMS WILL MOVE INTO THE CENTRAL COAST LATER TODAY WHICH WILL AFFECT OUR AREA THROUGH SATURDAY MORNING. A SECOND STRONGER SYSTEM IS EXPECTED LATE SATURDAY THROUGH MONDAY...WITH PERIODS OF HEAVY RAIN...MOUNTAIN SNOW AND GUSTY WINDS. A SERIES OF FRONTAL SYSTEMS MAY BRING A WET UPCOMING WEEK. TEMPERATURES WILL FALL WELL BELOW AVERAGES THROUGH THE PERIOD. && .SHORT TERM (TODAY-MON)...ONE LAST REALLY NICE DAY ACROSS THE AREA TODAY BEFORE WEEKEND WETNESS SETS IN. OUR FIRST SYSTEM, BY FAR THE WEAKER OF THE TWO, IS STARTING TO MOVE INTO SLO COUNTY THIS AFTERNOON. 12Z AND 18Z MODELS DEFINITELY FASTER WITH THIS ONE, BUT OTHERWISE ABOUT THE SAME AS FAR AS PRECIP POTENTIAL GOES. NOT A MAJOR PRECIP MAKER BUT ENOUGH TO WET THE GROUND IN MOST AREAS. THE BULK OF THE PRECIP WILL BE THROUGH THE AREA BY AROUND SUNRISE AND SOME AREAS MAY ACTUALLY SEE A LITTLE SUN IN THE MORNING BEFORE CLOUDS START INCREASING LATER ON IN THE DAY. RAIN AMOUNTS EXPECTED TO BE GENERALLY A QUARTER INCH OR LESS, THOUGH LOCALLY HIGHER ALONG THE NORTH SLO COUNTY COAST. MAY GET AN INCH OR TWO OF SNOW WITH IT BUT NOT WORTHY OF AN ADVISORY AT THIS POINT. A WARM FRONTAL PATTERN WILL DEVELOP LATER SATURDAY INTO SATURDAY NIGHT, INCREASING SOUTH TO SOUTHEAST FLOW AND LOW LVL MOISTURE. ALTHOUGH NOT REALLY DEPICTED WELL ON THE GFS, THE NAM AND LOCAL WRF MODELS BOTH PICKING UP ON DECENT UPSLOPE PRECIP SATURDAY NIGHT, ESPECIALLY ACROSS SRN SBA COUNTY AND IN THE VENTURA COUNTY MTNS. THIS IS A VERY PLAUSIBLE SCENARIO, ESPECIALLY IF THE BOMBING SURFACE LOW DEVELOPS OFF THE CENTRAL COAST SATURDAY NIGHT AS INDICATED ON THE NAM. THE 18Z WASN'T QUITE AS DEEP AS THE 12Z, BUT STILL QUITE IMPRESSIVE. WENT AHEAD AND INCREASED POPS AND QPF SAT NIGHT AS A RESULT. STILL DEALING WITH TIMING DISCREPANCIES IN THE MODELS WITH THE MAIN FRONTAL BAND SUNDAY INTO SUNDAY NIGHT. DEPENDING ON MUCH DEEPENING OF THE SURFACE LOW OCCURS OFFSHORE, THIS MAY DELAY THE ARRIVAL OF THE HEAVIER PRECIP FURTHER SOUTH, BUT EITHER WAY IT LOOKS LIKE MOST AREAS SHOULD SEE A GOOD 4-8 HOURS OF MODERATE TO OCCASIONALLY HEAVY PRECIP ONCE THE MAIN FRONT MOVES THROUGH EITHER LATE SUNDAY OR SUNDAY NIGHT. STRONG SOUTHEAST WINDS AHEAD OF IT SUNDAY ASSOCIATED WITH RAPIDLY FALLING SURFACE PRESSURES TO THE NORTH MAY EXCEED WARNING LEVELS, ESPECIALLY NORTH OF PT CONCEPTION AND IN THE MTNS. MAY ALSO GET SOME MTN WAVE ACTIVITY OVER THE SAN GABRIELS RESULTING IN STRONG SOUTHERLY WINDS IN THE ANTELOPE VALLEY, ESPECIALLY IN THE FOOTHILLS. PRECIP SHOULD TAPER OFF PRETTY RAPIDLY EARLY MONDAY, BUT THE TROF IS STILL OVERHEAD AND PLENTY OF MOISTURE AND SOME COOLING ALOFT SHOULD BE ENOUGH TO TRIGGER SHOWERS THROUGH THE DAY. WILL HAVE TO WATCH FOR POSSIBLE THUNDERSTORMS, ESPECIALLY WITH THE COLDER AIR NORTH OF PT CONCEPTION. RAINFALL TOTALS WITH THE SECOND SYSTEM HAVE BEEN RAISED DUE TO THE INCREASE IN SOUTHERLY FLOW AND RATHER ABUNDANT MOISTURE. PWAT'S NOT EXCESSIVE, BUT CERTAINLY ENOUGH LOW LVL MOISTURE TO GENERATE WIDESPREAD HEAVY RAIN. TOTALS HAVE BEEN INCREASED TO 2-4 INCHES COAST AND VALLEYS THROUGH MONDAY AND 4-8 IN THE FOOTHILLS AND MTNS. IF LATER MODELS START TO SCALE BACK ON THE LOW LVL SOUTHERLY FLOW, AS THE 18Z DID TODAY, THESE NUMBERS WILL LIKELY BE ON THE HIGH SIDE. SHOULD BE A GREAT SNOW PRODUCER FOR THE MTNS, ESPECIALLY ABOVE 6000 FEET. SNOW LEVELS EXPECTED TO HOVER AROUND 5000 FEET FOR THE EVENT, SLIGHTLY LOWER SATURDAY EVENING AND SOMEWHAT HIGHER SUNDAY WITH THE WARMER AIR AHEAD OF THE FRONT. BUT HIGHER ELEVATIONS SHOULD EASILY SEE 1-2 FT OF SNOW AND POSSIBLY AS MUCH AS 3 FT. SOMETHING ELSE TO WATCH FOR SUNDAY WILL BE THE IMPACTS AT THE COAST WITH THE HIGH TIDES, STRONG WINDS, HEAVY RAIN, AND HIGH SURF. THERE MAY BE SOME COASTAL FLOODING ISSUES TO CONSIDER AS THESE FACTORS COME TOGETHER LATER SUNDAY. TIDES ARE PEAKING AROUND 6 FT ON SUNDAY EVENING. .LONG TERM (TUE-FRI)...SHOULD BE RELATIVELY QUIET ON TUESDAY. EXPECT A FAIR AMOUNT OF SUNSHINE MOST AREAS BUT HIGHS STILL WELL BELOW NORMAL. ANOTHER SYSTEM EXPECTED FOR WED AND THERE IS A GOOD CHANCE OF AT LEAST SOME LIGHT PRECIP WITH IT IN MOST AREAS BY AFTERNOON. GENERALLY QUIET AGAIN THU BEFORE YET ANOTHER SYSTEM FOR EXPECTED FOR FRI. && .AVIATION...18/1800Z. FAIR CONFIDENCE IN THE 18Z TAFS. EXPECT A GRADUAL INCREASE IN CLOUDS ACROSS THE FORECAST AREA AS THE FIRST IN A SERIES OF FRONTAL SYSTEMS PUSHES INTO THE AREA TONIGHT AND SATURDAY. THERE WILL PROBABLY BE SOME MINOR TIMING ADJUSTMENTS IN THE FUTURE TAF RELEASES...BUT THE STORY REMAINS THE SAME. THE FREEZING LEVEL IS AROUND 8 KFT. KLAX...FAIR CONFIDENCE IN THE 18Z TAF. KBUR...FAIR CONFIDENCE IN THE 18Z TAF. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). STORM WATCH (SEE LAXMWWLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...WOFFORD AVIATION...SWEET SYNOPSIS...BARTLING WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 18, 6:00 AM PDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT FRI MAR 18 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-191300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT FRI MAR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY HIGH SURF WILL AFFECT WEST FACING BEACHES OF VENTURA COUNTY AND THE CENTRAL COAST TODAY AND TONIGHT. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY AND TONIGHT. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY HIGH SURF WILL AFFECT WEST FACING BEACHES OF VENTURA COUNTY AND THE CENTRAL COAST SATURDAY. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES SATURDAY. THERE WILL BE LIGHT TO LOCALLY MODERATE RAIN SATURDAY. A MUCH STRONGER STORM SYSTEM WILL BRING PERIODS OF HEAVY RAIN AND MOUNTAIN SNOW TO THE REGION SUNDAY THROUGH EARLY MONDAY. THE RAIN WILL LIKELY PRODUCE WIDESPREAD PONDING OF WATER ON AREA ROADWAYS...WITH FLOODING OF LOW LYING AREAS AND INTERSECTIONS. THERE IS A CHANCE THAT RAINFALL RATES COULD BE HIGH ENOUGH TO CAUSE PROBLEMS IN AND BELOW THE RECENT BURN AREAS. STRONG AND POSSIBLY DAMAGING SOUTH WINDS WILL AFFECT MUCH OF THE REGION SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. ANOTHER STORM SYSTEM MAY AFFECT THE REGION DURING THE MIDDLE OF NEXT WEEK. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DB
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:25 AM PDT | Small Craft Advisory for Hazardous Seas | LOX | 35 hr | |
| Mar 18, 3:07 PM PDT | High Wind Watch | LOX | Los Angeles, Santa Barbara | 31 hr |
| Mar 18, 3:07 PM PDT | Winter Storm Watch | LOX | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.